Ask a doctor

Dysport verses juvederm - Reactions?

About a year ago I had Dysport injected in forehead and got terrible reaction. I would like to get Juvederm around my lips and mouth. Please advise

Doctor Answers (4)

Reactions to Dysport vs Juvederm

+2
These are two entirely different products. It would be like comparing an apple to an eggplant. Just not the same in any way. Dysport is a neurotoxin made of a specific type of protein. Juvederm is a filler made of hyaluronic acid. Having a reaction to one would in no way mean you could have a reaction to the other. It's impossible to compare.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."


Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Dysport reaction

+1
Thank you for your question.

Dysport and Juvederm are very different products. While both are used to help reduce facial wrinkles and creases, they act in different manners.  Dysport weakens muscles that cause wrinkles, while Juvederm directly fills in the wrinkles.

Without further information on what type of reaction you had with Dysport it is difficult to determine your risk level with Juvederm. That being said, since the products are so different it would be unlikely that you would have a similar reaction.

I would discuss your concerns with your physician to best determine how to proceed.

Best Regards,

Dr. Stutman

Ross Stutman, MD
Mesa Plastic Surgeon
5.0 out of 5 stars 3 reviews

Dysport verses juvederm - Reactions

+1
Dysport and Juvederm are completely different products with 2 different goals.  Although you didn't mention what your reaction was, I believe there is no issue having Juvederm. 

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

You might also like...

These are very different products.

+1
I would say that there should not be an issue at all.  Having said that, what makes sense to doctors does not always work for patients.  I had the experience of treating a patient with dysport and he experiences a mild reaction which was attributed to a known systemic effect of dysport.  I advised this person not to do botulinum toxin products any more.  About a year later, I treated them with Restylane-sure enough, same reaction.  The reaction was a panic disorder not an idiosyncratic drug reaction.  Just saying.  Try the filler, you should be fine.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.